Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 116, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 27, 2001, 11:54 PM CDT for Cooke County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2001, 11:54 PM CDT (04:54 UTC)
- Expired
- May 28, 2001, 1:00 AM CDT
- In force
- 66 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cooke County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 10:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3521 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 9.5
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 11:26 PM CDT, 28 minutes earlier.
Area forecast discussion, May 27, 11:26 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1126 PM CDT SUN MAY 27 2001 MCS CONTINUES TO HAUL THE MAIL SOUTH...WITH NO SIGNS OF WEAKENING AS 40KT LOW LEVEL JET CONTINUES TO FEED THE STORMS. HAVE INCREASED POPS ALL AREAS AND BUMPED UP WIND SPEEDS. SEVERE THREAT WILL BE MAINLY FROM VERY STRONG WINDS (60 TO 80 MPH). SOME HAIL ALSO POSSIBLE...AS WELL AS ISOLATED TORNADOES AS KFWS VAD WIND PROFILE SHOWS GOOD TURNING WITH HEIGHT. 80 ...612 CDT AVIATION DISCUSSION... NO SHORT TERM CONCERNS FOR WACO OR METROPLEX TERMINALS THIS EVENING...VFR AND GENERALLY SLY WINDS SHOULD HOLD THROUGH MIDNIGHT. MAIN FORECAST PROBLEM IS WHEN/IF CONVECTION IN OK/KS/NORTHERN TX PANHANDLE WILL MOVE IN. CURRENT TRENDS SUGGEST ARRIVAL AROUND 09Z... BUT SWD PROPAGATION OR DEVELOPMENT IN CENTRAL OK COULD MOVE THIS UP A FEW HOURS. MAY SEE MVFR CIGS AT WACO TOWARD DAYBREAK IF OUTFLOW FROM NORTHERN CONVECTION DOES NOT INTERFERE. 06 .FWD...NONE.
In the hours before
Special weather statement, May 27, 9:22 PM CDT, 2 hours 32 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-280700- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 922 PM CDT SUN MAY 27 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR THE NORTHERN HALF OF NORTH TEXAS. THE SLIGHT RISK AREA IS GENERALLY ALONG AND NORTH OF A LINE FROM EASTLAND...TO ATHENS. THIS INCLUDES THE CITIES OF SHERMAN...PARIS...CORSICANA...MINERAL WELLS... BOWIE...AND THE DALLAS FORT WORTH METROPLEX. LATE THIS EVENING...A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS STRETCHED FROM TEXAS PANHANDLE THROUGH THE ENTIRE STATE OF OKLAHOMA. THIS COMPLEX OF STORMS WAS MOVING SOUTH SOUTHEAST BETWEEN 35 AND 45 MPH. EVENING WEATHER BALLOON DATA FROM FORT WORTH INDICATED THE ATMOSPHERE ACROSS NORTH TEXAS WAS EXTREMELY UNSTABLE...WITH ONLY A VERY WEAK CAPPING INVERSION IN PLACE. A LOW LEVEL JET OF INCREASED WIND SPEEDS WILL DEVELOP OVER N TEXAS THROUGH MIDNIGHT...AND THIS WILL FAVOR A CONTINUED DEVELOPMENT AND SOUTHWARD PUSH OF THE STORMS FROM OKLAHOMA. FORECAST VERTICAL WIND PROFILES SUGGEST THAT SUPPERCELL THUNDERSTORMS WILL BE POSSIBLE. THE PRIMARY THREATS FROM THESE STORMS WILL BE FROM VERY GUSTY WINDS AND LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. SPOTTERS AND EMERGENCY MANAGERS NORTH OF INTERSTATE 20 MAY BE ACTIVATED BETWEEN MIDNIGHT AND 2 AM. ACTIVATION SOUTH OF I-20 MAY BE NEEDED BETWEEN 2 AND 4V AM. 80
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:46 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 59 min |
| May 28, 12:01 AM CDT | Severe Thunderstorm Warning | FWD | Grayson | 59 min |
| May 28, 12:34 AM CDT | Severe Thunderstorm Warning | FWD | Fannin | 56 min |
| May 28, 12:48 AM CDT | Severe Thunderstorm Warning | FWD | Collin | 57 min |
| May 28, 12:53 AM CDT | Severe Thunderstorm Warning | FWD | Jack | 52 min |
| May 28, 12:59 AM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 46 min |
| May 28, 1:07 AM CDT | Severe Thunderstorm Warning | FWD | Hunt | 53 min |
| May 28, 1:12 AM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 48 min |
| May 28, 1:23 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 67 min |
| May 28, 1:29 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 46 min |
| May 28, 1:33 AM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 42 min |
| May 28, 1:37 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 53 min |
| May 28, 1:48 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Rains, Van Zandt | 57 min |
| May 28, 2:23 AM CDT | Severe Thunderstorm Warning | FWD | Ellis | 67 min |
| May 28, 2:39 AM CDT | Severe Thunderstorm Warning | FWD | Navarro | 51 min |
| May 28, 3:08 AM CDT | Severe Thunderstorm Warning | FWD | Freestone | 52 min |
| May 28, 3:16 AM CDT | Severe Thunderstorm Warning | FWD | Limestone | 44 min |
| May 28, 4:09 AM CDT | Severe Thunderstorm Warning | FWD | Leon | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.